# SDR CA960614020

- Difficulty date: February 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310703301
- Condition: Spalled
- Location: Rgb Nr 15 Brg
- Part time: 9,266 hours
- Component: Pwa
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)REDUCTION GEARBOX METAL CONTAMINATION. #15 BEARING HAD A LARGE SPALL OVER 60 DEGREES OF THE OUTER RACE. SEVERAL STEEL COMPONENTS WERE HEAVILY MAGNETISED AND #18 AND #19 BEARINGS SHOWING SIGNS OF ELECT RICAL PITTING LEADING TO BELIEVE THAT LIGHTNING STRIKE IS LIKELY THE CAUSE OF THE BEARING FAILURE.
